Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 75, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 6, 2003, 7:03 AM CDT for Lincoln County, Seminole County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2003, 7:03 AM CDT (12:03 UTC)
- Expired
- Apr 6, 2003, 7:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Lincoln County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 49 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 5:35 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 498 m²/s²
- 0-3 km storm-relative helicity
- 695 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
106 WUUS54 KOUN 061203 SVROKC OKC081-133-061245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 701 AM CDT SUN APR 6 2003 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES IN OKLAHOMA... EASTERN LINCOLN NORTHERN SEMINOLE * UNTIL 745 AM CDT * AT 701 AM CDT...DOPPLER RADAR DETECTED THE LEADING EDGE OF A LINE OF SEVERE THUNDERSTORMS FROM NEAR JOHNSON...TO 11 MILES WEST OF SEMINOLE...MOVING EAST-NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS SEVERE THUNDERSTORM LINE. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 4:02 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 6, 4:02 AM CDT, 3 hours 1 minute before
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
Hazardous weather outlook, Apr 6, 7:00 AM CDT, 3 minutes before
OKZ004>048-050>052-TXZ083>090-071200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT SUN APR 6 2003
THIS HAZARDOUS WEATHER OUTLOOK PERTAINS TO THE WESTERN TWO THIRDS OF
OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY INTO EARLY
THIS EVENING OVER PARTS OF CENTRAL... SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON TO THE IMMEDIATE WEST OF THE MODERATE RISK AREA.
LOCATION...
THE MODERATE RISK AREA IS ROUGHLY ALONG AND EAST OF A LINE FROM
CUSHING... TO THE EASTERN SIDES OF THE OKLAHOMA CITY METRO AREA...
TO PAULS VALLEY... TO ARDMORE... TO THACKERVILLE. THE SLIGHT RISK
AREA INCLUDES LOCALES TO THE IMMEDIATE WEST OF THE MODERATE RISK
AREA... TO THE EAST OF U.S. HIGHWAY 81.
TIMING...
SEVERE THUNDERSTORMS WILL CONTINUE THROUGH AROUND 10 AM IN AREAS
EAST OF OKLAHOMA CITY. ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT
IS EXPECTED ALONG AND JUST EAST OF THE DRYLINE BETWEEN NOON AND 3
PM. THUNDERSTORMS SHOULD MOVE EAST OF THE NORMAN COUNTY WARNING AREA
BY LATE EVENING.
EXPECTED WEATHER AND IMPACTS...
SUPERCELL STORMS WILL BE CAPABLE OF PRODUCING GOLF BALL OR LARGER
SIZE HAIL... AND WIND GUSTS UP TO 75 MPH. CONDITIONS ARE EXPECTED TO
BECOME MORE FAVORABLE FOR A FEW TORNADOES WITH ANY ATTENDANT
SUPERCELLS OVER PARTS OF SOUTHEAST OKLAHOMA... ROUGHLY IN AREAS FROM
MADILL TO COALGATE AND EASTWARD. HAIL MAY PRODUCE DAMAGE TO
ROOFS...WINDOWS...AUTOMOBILES...AND VEGETATION... AND STRONG WINDS
MAY PRODUCE MINOR DAMAGE TO BUILDINGS AND TREES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ALONG AND
EAST OF THE HIGHWAY 81 CORRIDOR SHOULD BE PREPARED FOR SEVERE
WEATHER OPERATIONS TODAY INTO THIS EVENING.
DISCUSSION...
EARLY THIS MORNING A SURFACE LOW WAS LOCATED OVER EXTREME SOUTHWEST
OKLAHOMA... NEAR ALTUS. A WARM FRONT EXTENDED EAST FROM THE SURFACE
LOW ACROSS FAR SOUTHERN OKLAHOMA... AND A DRYLINE EXTENDED SOUTHWARD
FROM THE LOW INTO CENTRAL TEXAS. THE SURFACE LOW IS FORECAST TO
MOVE NORTHEASTWARD INTO CENTRAL... AND EVENTUALLY NORTHEAST OKLAHOMA
BY LATE EVENING. AS THE LOW MOVES NORTHEASTWARD... VERY WARM AND
HUMID AIR WILL SURGE NORTHWARD INTO MUCH OF CENTRAL OKLAHOMA THIS
MORNING AND EARLY THIS AFTERNOON.
BY EARLY TO MID AFTERNOON... THE SURFACE LOW SHOULD BE JUST
NORTHWEST OF OKLAHOMA CITY... WITH THE WARM FRONT EXTENDING EAST
FROM THE LOW ALONG INTERSTATE 40... AND THE DRYLINE EXTENDING SOUTH
FROM THE LOW ALONG OR JUST EAST OF HIGHWAY 81.
TO THE EAST OF THE DRYLINE... THE AIRMASS WILL BECOME VERY UNSTABLE
AND WILL BE WEAKLY CAPPED. THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG AND JUST EAST OF THE DRYLINE DURING THE EARLY TO MID AFTERNOON
HOURS AND RAPIDLY BECOME SEVERE. SHEAR PROFILES WILL BE FAVORABLE
FOR SUPERCELL DEVELOPMENT AND THE ATTENDANT RISK OF LARGE HAIL AND
DAMAGING WINDS. IN ADDITION... DEWPOINTS IN THE MID TO UPPER 60S
WILL SURGE NORTHWARD INTO AREAS ALONG THE HIGHWAY 75 CORRIDOR IN
SOUTHEAST OKLAHOMA BY MID AFTERNOON... AND ANY SUPERCELLS IN THIS
AREA WILL HAVE THE GREATEST POTENTIAL TO PRODUCE TORNADOES.
THUNDERSTORM ACTIVITY IS EXPECTED TO MOVE INTO EASTERN OKLAHOMA BY
LATE EVENING... WITH THE SEVERE WEATHER THREAT ENDING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY APR 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE FORECAST IN THE DAY TWO THROUGH SEVEN TIME
PERIOD.
OTHER HAZARDOUS WEATHER...
MORNING LOW TEMPERATURES MAY DROP BELOW FREEZING OVER NORTHWEST
OKLAHOMA ON MONDAY MORNING... WITH A BETTER CHANCE OF FREEZING
TEMPERATURES TUESDAY MORNING OVER ROUGHLY THE NORTHWEST THIRD OF
OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
A GRAPHICAL OUTLOOK CAN BE FOUND ON THE WEB AT WWW.SRH.NOAA.GOV/OUN.
MILLERIn the hours before
Local storm report, Apr 6, 5:34 AM CDT, 1 hour 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
534 AM CDT SUN APR 06 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0532 AM 4 SW POCASSET OK 1.25 INCH HAIL
04/06/03 GRADY COUNTY EOC
KTLocal storm report, Apr 6, 6:23 AM CDT, 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
623 AM CDT SUN APR 06 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0609 AM NORMAN OK 1.75 INCH HAIL
04/06/03 CLEVELAND PUBLIC REPORT
0612 AM NORMAN OK 1.00 INCH HAIL
04/06/03 CLEVELAND WFO NORMAN
0616 AM 5 N JONES OK 1.00 INCH HAIL
04/06/03 OKLAHOMA SPOTTER REPORT
0617 AM MOORE OK 1.00 INCH HAIL
04/06/03 CLEVELAND REPORTED AT SE 34TH
BY MOORE EOC
FMLocal storm report, Apr 6, 6:24 AM CDT, 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
624 AM CDT SUN APR 06 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0619 AM NORMAN OK .88 INCH HAIL
04/06/03 CLEVELAND REPORTED BY OFF-DUTY
NWS EMPLOYEE
KTLocal storm report, Apr 6, 6:38 AM CDT, 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
638 AM CDT SUN APR 06 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 AM MUSTANG OK .75 INCH HAIL
04/06/03 CANADIAN MUSTANG PD
0559 AM GUTHRIE OK .75 INCH HAIL
04/06/03 LOGAN GUTHRIE PD
0600 AM NEWCASTLE OK 1.00 INCH HAIL
04/06/03 MCCLAIN NEWCASTLE PD
KTLocal storm report, Apr 6, 6:41 AM CDT, 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
641 AM CDT SUN APR 06 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 AM YUKON OK .75 INCH HAIL
04/06/03 CANADIAN PUBLIC REPORT
KTLocal storm report, Apr 6, 6:51 AM CDT, 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
651 AM CDT SUN APR 06 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 AM 9 W SHAWNEE OK .75 INCH HAIL
04/06/03 POTTAWATOMIE REPORTED BY LAKE
SHAWNEE RANGER
0650 AM 3 W TECUMSEH OK .88 INCH HAIL
04/06/03 POTTAWATOMIE REPORTED BY AMATEUR
RADIO SPOTTER
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:58 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 62 min |
| Apr 5, 10:44 PM CST | Severe Thunderstorm Warning | OUN | Love | 61 min |
| Apr 6, 12:11 AM CST | Severe Thunderstorm Warning | OUN | Bryan | 49 min |
| Apr 6, 3:41 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 34 min |
| Apr 6, 4:02 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 28 min |
| Apr 6, 4:33 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa, Washita | 42 min |
| Apr 6, 5:17 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 43 min |
| Apr 6, 5:34 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Logan, Oklahoma | 26 min |
| Apr 6, 5:57 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Lincoln, Logan, McClain and 2 more | 48 min |
| Apr 6, 6:33 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 42 min |
| Apr 6, 12:03 PM CDT | Severe Thunderstorm Warning | OUN | Marshall | 37 min |
| Apr 6, 12:30 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 45 min |
| Apr 6, 12:47 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 43 min |
| Apr 6, 1:19 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 41 min |
| Apr 6, 1:27 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.